MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) SYRINGE 1ML LL W/NDL ECLIPSE 27X1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL (SINGAPORE) SYRINGE 1ML LL W/NDL ECLIPSE 27X1/2 RB; PISTON SYRINGE
Model Number 305789
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Date of Event 07/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that 2 syringe 1ml ll w/ndl eclipse 27x1/2 rb experienced a safety mechanism failure resulting in a dirty needle stick injury.Product defect occurred after use.It has not been specified whether medical intervention was administered as a result of the dirty needle stick.The following information was provided by the initial reporter: material no.305789, batch no.Unknown.I have now had 2 staff with needle sticks related to malfunctioning safety shields on the bd eclipse 27g x ½" needle, plus others who have expressed concerns but were not stuck.Unfortunately, none of them provided a lot number or expiration date, however i believe all of the concerns have arisen in the last month or two, if that helps.Concerns have included: after the safety shield was engaged, the needle bent and poked out the side of the shield.The rn heard the shield click and it appeared to be engaged but then it disengaged/flipped down leaving the needle exposed.The safety shield bent & cracked when engaged, leaving the needle exposed the shield fell off.I know nurses have also expressed that the flip-up shield safety feature is more challenging to engage and leaves more room for a needle-stick injury than a safety device that engages automatically following injection (such as a pop-up shield that is activated by depressing the plunger).
 
Event or Problem Description
It was reported that 2 syringe 1ml ll w/ndl eclipse 27x1/2 rb experienced a safety mechanism failure resulting in a dirty needle stick injury.Product defect occurred after use.It has not been specified whether medical intervention was administered as a result of the dirty needle stick.The following information was provided by the initial reporter: material no.305789, batch no.Unknown.I have now had 2 staff with needle sticks related to malfunctioning safety shields on the bd eclipse 27g x ½" needle, plus others who have expressed concerns but were not stuck.Unfortunately, none of them provided a lot number or expiration date, however i believe all of the concerns have arisen in the last month or two, if that helps.Concerns have included: after the safety shield was engaged, the needle bent and poked out the side of the shield.The rn heard the shield click and it appeared to be engaged but then it disengaged/flipped down leaving the needle exposed.The safety shield bent & cracked when engaged, leaving the needle exposed.The shield fell off.I know nurses have also expressed that the flip-up shield safety feature is more challenging to engage and leaves more room for a needle-stick injury than a safety device that engages automatically following injection (such as a pop-up shield that is activated by depressing the plunger).
 
Additional Manufacturer Narrative
Investigation summary: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.H3 other text : see h.10.

Brand Name
SYRINGE 1ML LL W/NDL ECLIPSE 27X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10554530
Report Number8041187-2020-00590
Device Sequence Number19770529
Product Code FMF
UDI-Device Identifier30382903057895
UDI-Public30382903057895
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K941562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number305789
Device Catalogue Number305789
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;